Alert archive / Ohio / River Flood Watches in 2011
River Flood Watch 52, NWS Northern Indiana
NWS Northern Indiana issued this river flood watch at Dec 6, 2011, 3:44 PM EST for Allen County, Paulding County, Putnam County, Ohio. It took effect at Dec 6, 2011, 10:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 6, 2011, 3:44 PM EST (20:44 UTC)
- In effect from
- Dec 6, 2011, 10:00 PM EST
- Expired
- Dec 6, 2011, 5:48 PM EST
- In force
- Issued by
- NWS Northern Indiana
- Flood severity
- None
Counties Allen County, OH, Paulding County, OH, Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 127 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Auglaize River at Ft. Jennings (FTJO1). The gauge peaked at 13.63 ft at Dec 7, 2011, 9:00 AM EST.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04186500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood watch went out at Dec 6, 3:04 PM EST, 40 minutes earlier.
Area forecast discussion, Dec 6, 3:04 PM EST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 304 PM EST TUE DEC 6 2011 .SHORT TERM.../TONIGHT THROUGH WEDNESDAY NIGHT/ LONG WAVE TROUGH WILL CONTINUE TO SHIFT SLOWLY EAST THROUGH THE PERIOD...BRINGING SLOWLY IMPROVING CONDITIONS...AT LEAST FOR SHORT TIME. EXTENSIVE CLOUD COVER WILL CONTINUE TO STREAM NE ACROSS SE HALF OR SO OF THE AREA MUCH OF THE NIGHT. NW AREAS WILL BEGIN TO SEE SOME CLEARING LATER TONIGHT IN THE WAKE OF THE LAST WEAK IMPULSE CURRENTLY MOVING UP THROUGH ILLINOIS. RADAR RETURNS RATHER UNIMPRESSIVE AND COVERAGE OF LGT PRECIP ON SFC OBS HAS BEEN SLOWLY DIMINISHING AS WAVE CONTINUES TO SHEAR OUT. HAVE OPTED FOR PRE 1ST PERIOD TO HANDLE LOW END CHC OF LGT SNOW SHOWERS NW AND FLURRIES SE WITH CONTINUED FLURRIES INTO THE EVENING HOURS SE. FLOW BRIEFLY BECOMES NW AND WEST WITH MARGINAL DELTA T VALUES TO GIVE AT LEAST A CHANCE FOR SOME FLURRIES ACROSS FAR NW SECTIONS OF THE AREA. BIGGEST INFLUENCE WILL BE A CONTINUATION OF CLOUD COVER ACROSS THESE AREAS. NO SIG CHANGES ON WEDS WITH AREA BETWEEN SYSTEMS AND PARTLY TO MOSTLY SUNNY SKIES IN STORE FOR MOST LOCATIONS. HAVE KEPT INCREASED CLOUD COVER ACROSS FIRST FEW LWR MI COUNTIES WITH CONTINUED WEST FLOW ACROSS THE LAKE. HOWEVER...MAY BE OVERDONE WITH DECREASING MSTR PROFILE AND LOWERING DELTA T VALUES. NEXT WAVE WILL BE DROPPING INTO THE WESTERN GREAT LAKES BY LATER WEDS NGT. LITTLE OVERALL SYNOPTIC AFFECT EXPECTED WITH THIS FEATURE EXCEPT FOR INCREASED CLOUD COVER. LAKE EFFECT MAY BECOME A CONCERN BUT BEST WINDOW...IF ANY...LOOKS TO BE INTO THE LONG TERM PERIOD GIVEN COMBINATION OF LIMITED MSTR...LOW EQUILIBRIUM LEVELS AND SLIGHTLY DELAYED ARRIVAL PER 12Z MODEL TREND. WILL KEEP SLGT CHC OF LIGHT SNOW SHOWERS ACROSS PORTIONS OF LWR MICHIGAN AND DEFER TO NEXT SHIFT TO EVALUATE MODELS TRENDS FOR POSSIBLE REMOVAL. AS FOR TEMPS...LOWERED OVERNIGHT LOWS A BIT TONIGHT AND WEDS NGT...USING BIAS CORRECTED MOS GUIDANCE WHICH APPEARS TO BE DOING DECENT OF LATE FOR LOWS. HIGHS ON WEDS LOOK REASONABLE WITH INCREASING SUNSHINE AND COLDEST AIR TRANSLATING EAST. && .LONG TERM... / THURSDAY THROUGH TUESDAY / PROGRESSIVE NORTHERN STREAM EXPECTED THIS PERIOD WITH THE PRIMARY FOCUS BEING ON THE PROSPECTS FOR A LIGHT ACCUMULATING SNOWFALL THURSDAY NIGHT INTO FRIDAY MORNING. WEAK CAA BEHIND A LOW AMPLITUDE NRN GREAT LAKES SHORTWAVE AND ATTENDANT SFC TROUGH MAY SET THE STAGE FOR A FEW LAKE EFFECT FLURRIES/SNOW SHOWERS ACROSS SW LOWER MI ON THURSDAY. LIMITED MOISTURE...UNFAVORABLE WESTERLY LOW LVL TRAJECTORIES...AND MARGINAL THERMODYNAMIC PARAMETERS CONTINUE TO SUPPORT LOWER CHC POPS AND LITTLE TO NO ACCUMULATION. DRY/COLD WITH INCREASING MID/HIGH LVL CLOUDS ELSEWHERE THURSDAY. MODELS ALL AGREE ON DEVELOPING A TIGHTENING LOW/MID LVL BAROCLINIC ZONE IN ADVANCE OF AN APPROACHING CLIPPER-LIKE SHORTWAVE TROUGH THURSDAY NIGHT INTO FRIDAY MORNING. THE RESULTING MID LVL FRONTOGENESIS AND FRONTAL SCALE CIRCULATION WILL LIKELY GET A BOOST FROM INCREASING BROAD LARGE SCALE ASCENT AHEAD OF THE APPROACHING POS PV ANOMALY AND RIGHT ENTRANCE UPPER JET SUPPORT. THIS SHOULD RESULT IN A DEVELOPING BAND OF LGT/MOD SNOW SOMEWHERE ACROSS THE SRN GREAT LAKES DURING THIS TIME. HOWEVER...THIS BAND WILL LIKELY BE VERY NARROW GIVEN LIMITED MOISTURE WITH CURRENT THINKING BEING AMOUNTS RANGING FROM LESS THAN AN INCH SOUTH TO AS MUCH AS AN INCH OR TWO IN THE NORTH. MODELS TEND TO BE TOO AGGRESSIVE WITH QPF IN THESE CASES...SO HALVED QPF FROM THE MODEL CONSENSUS AND USED A 15:1 RATIO AS BUFKIT SOUNDINGS INDICATING A RELATIVELY DEEP/MOIST DGZ (150 MB) COLLOCATED WITH MAX OMEGA...AND LIGHT WINDS/COLD PROFILE BELOW IT. BUMPED UP POPS A LITTLE...ESPECIALLY NW...BUT REMAINED SOMEWHAT CONSERVATIVE GIVEN DIFFERENCES IN PLACEMENT/TIMING FROM MODELS. EXPECT A BRIEF SHOT OF MODIFIED ARCTIC AIR FRIDAY INTO SATURDAY AS THE TROUGH AXIS SWINGS THROUGH. THERE DOES APPEAR TO BE A BRIEF WINDOW FOR LE SNOW SHOWERS IN FAR NW INDIANA AND SW LOWER MICHIGAN FRIDAY AFTN/NIGHT AS THERMODYNAMIC PROFILES APPEAR FAVORABLE FOR A LAKE RESPONSE. HOWEVER...WITH MODEL RH PROGS VERY DRY ABOVE 850 HPA AND EXPECTED LIMITED PARCEL RESIDENCE TIME PER WNW MEAN BOUNDARY LAYER FLOW DO NOT EXPECT MUCH IN THE WAY OF ACCUMS AND RETAINED ONLY LOWER CHC POPS. THE TROUGH LIFTS OUT SUNDAY INTO EARLY NEXT WEEK WITH WARMER/FLATTER QUASI-ZONAL FLOW TAKING HOLD ON THE REGION. && .AVIATION... 18Z TAFS. VFR CONDITIONS HAVE SETTLED INTO KSBN IN AREA OF LIMITED CLEARING AHEAD OF NEXT IMPULSE MOVING TOWARDS THE AREA FROM THE SW. RADAR TRENDS AND SFC OBS SUGGEST THAT AT LEAST SOME FLURRIES OR LGT SNOW WILL ARRIVE AFTER 20Z. UPSTREAM OBS DO SHOW SOME VBSYS INTO MVFR RANGE AS WELL AS WIDESPREAD MVFR CIGS THROUGH EARLY EVENING. AT KFWA...NOT OVERLY CONFIDENT OF ANY PRECIP OCCURRING...BUT MVFR CIGS SHOULD HOLD INTO THIS EVENING. ONCE WAVE MOVES BY CONDITIONS SHOULD IMPROVE AT BOTH SITES WITH VFR CONDITIONS ANTICIPATED ON WEDNESDAY. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR LMZ043-046. && SHORT TERM...FISHER LONG TERM...STEINWEDEL AVIATION...FISHER
Hazardous weather outlook, Dec 6, 5:11 AM EST, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 511 AM EST TUE DEC 6 2011 INZ003>005-MIZ077>079-071015- LA PORTE-ST. JOSEPH IN-ELKHART-BERRIEN-CASS MI-ST. JOSEPH MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS 511 AM EST TUE DEC 6 2011 /411 AM CST TUE DEC 6 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOME LIGHT SNOW ACCUMULATIONS ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY. LAKE EFFECT SNOW SHOWERS MAY CONTINUE INTO FRIDAY NIGHT. ONLY MINOR ACCUMULATIONS ARE EXPECTED AT THIS TIME...MAINLY ACROSS FAR SOUTHWEST LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ006>009-012>018-020-022>027-032>034-MIZ080-081-OHZ001-002-004-005- 015-016-024-025-071015- LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN- KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON- WELLS-ADAMS-GRANT-BLACKFORD-JAY-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...COLDWATER... HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON... PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 511 AM EST TUE DEC 6 2011 /411 AM CST TUE DEC 6 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT FLOODING WILL CONTINUE ALONG SOME RIVERS IN THE MAUMEE AND WABASH BASINS CONTINUES. PLEASE REFERENCE RIVER FLOOD PRODUCTS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOME LIGHT SNOW ACCUMULATIONS ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY... ESPECIALLY NORTH OF ROUTE 6. FLOODING WILL CONTINUE ALONG SOME RIVERS IN THE MAUMEE AND WABASH BASINS THROUGH MUCH OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...ANY REPORTS OF FLOODING WILL BE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-071015- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 511 AM EST TUE DEC 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED THROUGH MUCH OF THIS PERIOD. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 9:41 PM EST | River Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 4 days |
| Dec 6, 11:03 AM EST | River Flood Warning | IWX | Adams, Wells | 58 hr |
| Dec 5, 9:58 PM EST | River Flood Watch | IWX | Henry | 37 hr |
| Dec 6, 2:56 AM EST | River Flood Watch | IWX | Putnam | 8 hr |
| Dec 6, 11:03 AM EST | River Flood Warning | IWX | Putnam | 52 hr |
| Dec 6, 5:49 PM EST | River Flood Warning | IWX | Allen, Paulding, Putnam | 38 hr |
Nearby
River Flood Watches in Ohio, 2011Every river flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.